My doctor says I may need hormone therapy?

Lacey - posted on 05/30/2012 ( 1 mom has responded )

24

44

2

After having my daughter last May I have been having trouble with my cycle, so my doctor recommended I give Mirena a try. She placed it in December and ever since I have had random periods of spotting, some lasting just a few days and some lasting a few weeks. I went to see her again because my husband was complaining of feeling the strings and I talked to her about the spotting. She said my hormone levels may be a little out of wack since I am still breastfeeding and have Mirena causing the lining of my uterus to be too thin. Her fix: hormone therapy, but I need to stop nursing before she will even consider it. And she said my hormone levels may even themselves out after my milk dries up so I may not have to do it.

Do I really want to stop nursing my daughter right now or let her keep nursing since she enjoys it so much? Or should I just have my Mirena removed and try something else? I'm really torn about this whole situation :(

MOST HELPFUL POSTS

Amy - posted on 05/30/2012

6,366

33

2384

I've never heard of mirena causing your uterus to become too thin, but then again I've haven't had the problems you're having with the mirena. I would have it removed and try something else, either that seek a second opinion. Mirena releases small amounts of localized hormones and I don't necessarily think that it would throw your levels off that much, unless she's saying that the breastfeeding is throwing your hormone levels off but if you stopped bf'ing you wouldn't need the hormone therapy. If it were me personally I would start with a second opinion and try and find a doctor who is willing to come up with a solution that doesn't involve not breastfeeding. Good luck.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

1 Comment

View replies by

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms